Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 112, NWS Jackson, MS

October 27, 2006Marion County, Mississippi

NWS Jackson, MS issued this tornado warning at Oct 27, 2006, 6:46 AM CDT for Marion County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2006, 6:46 AM CDT (11:46 UTC)
Expired
Oct 27, 2006, 7:30 AM CDT
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Marion County, MS

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 27, 6:34 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 11.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
345 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 271145
TORJAN
MSC091-271230-
/O.NEW.KJAN.TO.W.0112.061027T1146Z-061027T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
646 AM CDT FRI OCT 27 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF COLUMBIA

* UNTIL 730 AM CDT

* AT 646 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 12 MILES WEST OF
  COLUMBIA...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLUMBIA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3129 9005 3101 8985 3102 8966 3144 8965

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 271209
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
710 AM CDT FRI OCT 27 2006

MSC091-271230-
/O.CON.KJAN.TO.W.0112.000000T0000Z-061027T1230Z/
MARION MS-
710 AM CDT FRI OCT 27 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR MARION
COUNTY...

* AT 710 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
  INDICATE A TORNADO NEAR COLUMBIA...MOVING EAST AT 35 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3129 9005 3101 8985 3102 8966 3144 8965

$$

GARRETT
000 
WWUS54 KJAN 271227
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
726 AM CDT FRI OCT 27 2006

MSC091-271236-
/O.EXP.KJAN.TO.W.0112.000000T0000Z-061027T1230Z/
MARION MS-
726 AM CDT FRI OCT 27 2006

...THE TORNADO WARNING FOR MARION COUNTY EXPIRES AT 730 AM CDT...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND THE 
WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3129 9005 3101 8985 3102 8966 3144 8965

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Oct 27, 4:44 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 27, 4:44 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT FRI OCT 27 2006

.DISCUSSION...TRUE TO MODEL TENDENCIES OVER THE PAST FEW RUNS...THE
CURRENT SYSTEM IS SHOWING A SLOWER EASTWARD PROGRESSION. THE COLD
FRONT WILL BE POSITIONED IN THE VICINITY OF THE MS RIVER AROUND
SUNRISE AND BEGIN TO ACCELERATE ACROSS THE AREA THIS AFTERNOON. WILL
ALLOW THE FLOOD WATCH TO EXPIRE THIS MORNING AT 7 AM. PERIODS OF
HEAVY RAINFALL WILL OCCUR THROUGH THE EARLY MORNING BUT BANDS HAVE
SHOWN A STEADY EASTWARD PROGRESSION AND THE POTENTIAL FOR TRAINING
CELLS WILL BE REDUCED.

STRONG WIND FIELDS CONTINUE JUST OFF THE GROUND THIS MORNING... WIND
PROFILERS SHOWING SLY WIND AT 35 KTS AT 925 MB...BUT GENERAL MIXING
TO THE SURFACE HAS BEEN LIMITED. THE PRESSURE FALL CENTER THAT
TRACKED INTO CENTRAL ZONES THIS MORNING INITIATED GUSTS OF 25-30 KTS
AT JAN BUT THIS EFFECT REMAINED LOCAL. SHOULD SEE MORE WIDESPREAD
MIXING DUE TO DIURNAL HEATING TODAY. SURFACE WIND WILL SHIFT TO THE
W/NW FOLLOWING THE COLD FRONTAL PASSAGE DURING THE LATE MORNING AND
AFTERNOON BUT WILL MAINTAIN POTENTIAL FOR GUSTY WIND IN THE WAKE OF
A SECONDARY SURFACE TROUGH THAT DROPS INTO THE AREA DURING THE
AFTERNOON. TEMPERATURE FORECAST IS OF SOME DIFFICULTY TODAY. EXPECT
LITTLE IN THE WAY OF WARMING MOST AREAS BECAUSE OF WIDESPREAD
RAIN/CLOUD COVER THIS MORNING AND DEVELOPING COLD AIR ADVECTION
LATER IN THE DAY IN THE WAKE OF THE FRONT.

WILL SEE BREAKS IN CLOUD COVER DURING THE LATE AFTERNOON AND EVENING
BUT MODELS AGREE THAT A SWATH OF MOISTURE WILL PIVOT INTO NRN ZONES
OVERNIGHT. WILL MAINTAIN SLIGHT CHANCE LIGHT PRECIP N/NERN ZONES
TONIGHT DUE TO THE DEEP UPPER TROUGHING THAT REMAINS IN THE
VICINITY. DRY WEATHER ON TAP FOR SATURDAY.

FORECAST AREA SHOULD BE IN FOR A STRETCH OF DRY...MILD AND GENERALLY
PLEASANT WEATHER SUNDAY AND MONDAY...ALTHOUGH RAIN CHANCES TOWARD
THE MIDDLE OF NEXT WORK WEEK LOOK TO BE INCREASING A BIT.

LATEST GFS IS MORE INSISTENT THAT A PHASING OF SOUTHERN AND NORTHERN
STREAMS WILL IMPACT THE LOWER MISSISSIPPI AS EARLY AS MONDAY NIGHT
WITH PERTURBED UPPER LEVEL FLOW REMAINING OVER THE REGION FOR
SEVERAL DAYS. MOISTURE RETURN AHEAD OF THIS SYSTEM INITIALLY IS VERY
QUESTIONABLE...BUT AT LEAST THE LATEST GFS RUN IS TAPPING A BIT MORE
MOISTURE BY SOUTHERLY FLOW LATE MONDAY...ALTHOUGH BRINGING A
MAJORITY OF IT NORTHWARD WEST OF THE REGION BEFORE LATER TUESDAY.
STILL CANNOT RULE OUT LIFTING AND MOISTENING DUE TO ISENTROPIC
PROCESSES BEFORE AN ACTUAL FRONT NEARS NORTHWEST AREAS LATE TUESDAY
AND FORCES BETTER ATMOSPHERIC ASCENT. GFS EXPECTS THIS BOUNDARY TO
HANG UP IN THE VICINITY OF NORTHERN ZONES FOR A DAY BEFORE
ANOTHER...STRONGER...COLD FRONT PUSHES EVERYTHING THROUGH SOMETIME
THURSDAY.

FEEL THAT THE EXACT DETAILS OF THE LATEST GFS SOLUTION ARE HIGHLY
DUBIOUS...AND THE PROSPECT OF GOOD MOISTURE RETURN AND MORE THAN
MARGINAL INSTABILITY GETTING INTO THE MIX DOES NOT LOOK GOOD. BUT
SAYING ALL THAT...I REALLY DID NOT CUT MORE AGGRESSIVE 00Z MEX POPS
EXCEPT AT THE FRONT AND BACK ENDS OF THE FORECASTED RAINY STRETCH.
REASONING FOR THIS MOVE IS MAINLY AN INFLUENCE OF PERSISTENCE IN THE
MIDST OF A WET OCTOBER...REMAINING MODEL UNCERTAINTIES...AND THE
FACT THAT RATHER INSIGNIFICANT EVENTS CAN STILL WET A GOOD DEAL OF
GROUND.

AS FOR TEMPS...REMAINED CLOSE TO LATEST MEX FOR THE MOST
PART...WHICH ADVERTISED A SPELL OF AVERAGE (OR SLIGHTLY WARMER THAN
AVERAGE) CONDITIONS SUNDAY THROUGH WEDNESDAY. FORECAST TEMPS COOL
BACK DOWN DURING THE END OF THE PERIOD AS THE MAIN COLD FRONT
EXPECTED TO COME THROUGH BY THURSDAY COULD BE RATHER HEALTHY. MAIN
PERIOD TO WATCH IN THE BEGINNING OF THE LONG TERM WILL BE SATURDAY
NIGHT WHEN HIGH PRESSURE SITUATED OVERHEAD AND MOSTLY CLEAR SKIES
SHOULD DELIVER VERY GOOD RAD COOLING CONDITIONS. ALTHOUGH THE
AIRMASS IN PLACE WILL NOT BE ANOMALOUSLY COLD...THOSE SORTS OF
NIGHTS GENERALLY END UP VERIFYING COLDER THAN MAV/MEX. CUT 1 TO 2
DEGREES IN SPOTS FOR NOW...BUT I WOULD NOT BE SURPRISED TO SEE NEW
NUMBERS COME IN LOWER. /BB/

&&

.AVIATION...WIDESPREAD MVFR CIGS AND VSBY WITH RAINFALL THIS
MORNING. OCCASIONAL IFR IN ISOLATED THUNDERSTORMS. CONDITIONS WILL
IMPROVE DURING THE MORNING AS THE COLD FRONT EASES TO THE EAST WITH
GENERAL VFR CONDITIONS BEHIND THE BOUNDARY. TIMING ON THE FRONT PUTS
IT NEAR THE MS RIVER THIS MORNING...THEN MOVING NEAR THE MS/AL
BORDER BY THE EARLY AFTERNOON. WILL SEE GUSTY SWLY WIND THIS
MORNING...SWITCHING TO THE W/NW BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  47  68  42 /  94  12   0   0
MERIDIAN      68  45  68  40 / 100  20   0   0
VICKSBURG     72  47  70  43 /  70  11   0   0
HATTIESBURG   74  48  69  44 / 100  13   1   0
NATCHEZ       72  48  70  47 /  70   8   1   0
GREENVILLE    70  47  68  43 /  91  14   0   0
GREENWOOD     70  47  69  43 /  91  22   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR
MSZ030-MSZ031-MSZ032-
MSZ033-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-MSZ041-
MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-MSZ049-
MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-MSZ057-
MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
MSZ018-MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR
LAZ009-LAZ015-LAZ016-     LAZ023-LAZ024-LAZ025-LAZ026.

     LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
LAZ007-LAZ008-     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
ARZ074-ARZ075.

&&

03/50
Hazardous weather outlook, Oct 27, 5:42 AM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT FRI OCT 27 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281042-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
542 AM CDT FRI OCT 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...FLOODING...
WIDESPREAD RAINFALL WILL CONTINUE THIS MORNING AND PERIODS OF
HEAVIER RAIN WILL OCCUR. PONDING WATER WILL BE POSSIBLE OVER MANY
AREAS EAST OF INTERSTATE 55 THIS MORNING BUT RAINFALL WILL
DIMINISH BY NOON AS THE COLD FRONT TRACKS ACROSS THE REGION

...NON PRECIPITATION...
A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE ARKLAMISS FOR TODAY.
THE WEATHER SYSTEM MOVING ACROSS THE REGION TODAY IS ASSOCIATED
WITH STRONG WINDS JUST ABOVE THE SURFACE. THESE WILL BEGIN TO MIX
DOWN TO THE GROUND DURING THE DAY. SOUTHWEST WIND FROM 15 TO 25
MPH WILL BE POSSIBLE OVER THE AREA THIS MORNING. WIND WILL SWITCH
TO THE NORTHWEST DURING THE LATE MORNING AND AFTERNOON AS THE
COLD FRONT PASSES BUT THE POTENTIAL FOR GUSTY WIND WILL CONTINUE
THROUGH THE DAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE REQUIRED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:20 AM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more18 hr
Oct 27, 4:20 AM CDTFlash Flood WarningJANJefferson Davis, Lawrence, Lincoln115 min
Oct 27, 7:34 AM CDTTornado WarningJANLamar34 min
Oct 27, 7:51 AM CDTTornado WarningJANForrest39 min
Oct 27, 11:05 AM CDTWind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 21 more10 hr

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.